Alert archive / Arizona / Special Weather Statements in 2021
Special Weather Statement, NWS Tucson, AZ
NWS Tucson, AZ issued this special weather statement at Aug 10, 2021, 4:39 PM MST for Pima County, Arizona. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 10, 2021, 4:39 PM MST (23:39 UTC)
- Expired
- Aug 10, 2021, 5:15 PM MST
- In force
- 36 min
- Issued by
- NWS Tucson, AZ
- Hail
- 0.50 in
- Wind
- 50
County Pima County, AZ
The radar
The Phoenix radar (KIWA), 127 km from the middle of the area, began a volume at 23:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 11.7 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1176 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 1330 m above ground
- 0-6 km bulk shear
- 1 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
326
WWUS85 KTWC 102339
SPSTWC
Special Weather Statement
National Weather Service Tucson AZ
439 PM MST Tue Aug 10 2021
AZZ502-110015-
Tohono O'odham Nation including Sells-
439 PM MST Tue Aug 10 2021
...A strong thunderstorm will impact portions of north central Pima
County through 515 PM MST...
At 437 PM MST, Doppler radar was tracking a strong thunderstorm 13
miles southeast of Hickiwan, or 33 miles northwest of Sells, moving
southeast at 15 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Santa Rosa, Covered Wells, Vaya Chin, Mountain Village, San Luis and
Santa Rosa School.
This includes Route 86 between mile markers 80 and 92.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3222 11241 3244 11237 3237 11203 3210 11214
TIME...MOT...LOC 2337Z 293DEG 15KT 3226 11228
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
$$
LJTWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this special weather statement went out at Aug 10, 2:22 PM MST, 2 hours 17 minutes earlier.
Area forecast discussion, Aug 10, 2:22 PM MST, 2 hours 17 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 222 PM MST Tue Aug 10 2021 .SYNOPSIS...The increased shower and thunderstorm chances will bring temperatures a few degrees below average much of this week. Some storms will generate strong winds and heavy rain which could result in localized flooding. && .DISCUSSION...After an active morning of showers and thunderstorms with flooding issues across parts of SE AZ, there has been somewhat of a lull in the activity early this afternoon. The upper level disturbance responsible for the heavy rainfall and subsequent flooding was lifting north of the area with most of the showers and thunderstorms becoming focused across Cochise county. Another area of concern for the development of thunderstorms will be mainly west and south of Tucson where skies were mostly sunny much of the day. Recent high resolution models showed another round of scattered showers and thunderstorms through late tonight with the possibility of morning storms tomorrow. The weather pattern will support daily showers and thunderstorms, with an elevated risk for flash flooding/flooding evolving Friday into the weekend. Global models were showing an inverted trough approaching the region on Thursday. Upper diffluence ahead of this trough will increase the concern for strong thunderstorms, possibly severe, Thursday afternoon and evening. Models track this feature slowly through southern AZ Friday into Sunday night before lifting northeast of the area on Monday. High temperatures will remain below normal through the forecast period. && .AVIATION...Valid through 12/00Z. Mostly SCT-BKN clouds 10-14k ft MSL. Isolated to scattered SHRA/TSRA through the forecast period. Local MVFR conditions and gusty winds with SHRA/TSRA. Outside of SHRA/TSRA, SFC winds will be less than 10 kts following a normal diurnal flow of sly/sely during the night/early morning and mainly wly/nwly late morning through afternoon. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Ample moisture this week along with periodic mid level disturbances will result in at least a mid grade monsoon pattern. Given the higher levels of moisture and cloud coverage, temperatures will be cooler this week. Strong, erratic winds and locally heavy rainfall will be possible with any stronger storms that develop. 20-foot winds will generally be less than 15 mph when not influenced by thunderstorms. && .TWC WATCHES/WARNINGS/ADVISORIES...None. && Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
In the hours before
Special weather statement, Aug 10, 2:00 PM MST, 2 hours 39 minutes before
Special Weather Statement
National Weather Service Tucson AZ
200 PM MST Tue Aug 10 2021
AZZ507-513-102145-
Upper San Pedro River Valley including Sierra
Vista/Benson-Dragoon/Mule/Huachuca and Santa Rita Mountains including
Bisbee/Canelo Hills/Madera Canyon-
200 PM MST Tue Aug 10 2021
...A strong thunderstorm will impact portions of southern Cochise
County through 245 PM MST...
At 158 PM MST, Doppler radar was tracking a strong thunderstorm near
Hereford, or 9 miles south of Sierra Vista. This storm was
moving east around 5 mph.
HAZARD...Wind gusts of 50 to 55 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Sierra Vista, Hereford, Palominas and Coronado National Memorial.
This includes Route 92 between mile markers 332 and 341.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3138 11029 3146 11014 3133 11006 3133 11026
TIME...MOT...LOC 2058Z 237DEG 2KT 3137 11019
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH
LJTLocal storm report, Aug 10, 2:22 PM MST, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
222 PM MST TUE AUG 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 PM FLASH FLOOD 11 SE SIERRA VISTA 31.45N 110.19W
08/10/2021 COCHISE AZ TRAINED SPOTTER
WATER COVERED MOSON RD. CURB TO CURB. AT
INTERSECTION WITH HEREFORD RD. COUNTY HAS
CLOSED MOSON RD. DUE TO FLOODING.
&&Local storm report, Aug 10, 3:25 PM MST, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
325 PM MST TUE AUG 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0318 PM HEAVY RAIN 13 SSE SIERRA VISTA 31.39N 110.23W
08/10/2021 M3.10 INCH COCHISE AZ PUBLIC
&&
LJTSpecial weather statement, Aug 10, 3:41 PM MST, 58 minutes before
Special Weather Statement
National Weather Service Tucson AZ
341 PM MST Tue Aug 10 2021
AZZ503-507-513-102315-
Upper San Pedro River Valley including Sierra
Vista/Benson-Dragoon/Mule/Huachuca and Santa Rita Mountains including
Bisbee/Canelo Hills/Madera Canyon-Upper Santa Cruz River and Altar
Valleys including Nogales-
341 PM MST Tue Aug 10 2021
...A strong thunderstorm will impact portions of western Cochise and
east central Santa Cruz Counties through 415 PM MST...
At 340 PM MST, Doppler radar was tracking a strong thunderstorm 7
miles west of Fort Huachuca, or 16 miles west of Sierra Vista, moving
east northeast at 10 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Fort Huachuca and Canelo.
This includes Route 83 between mile markers 8 and 20.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3143 11057 3154 11062 3168 11043 3154 11030
TIME...MOT...LOC 2240Z 235DEG 7KT 3154 11050
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
LJTSpecial weather statement, Aug 10, 4:38 PM MST, 1 minute before
Special Weather Statement
National Weather Service Tucson AZ
438 PM MST Tue Aug 10 2021
AZZ503-504-507-513-110030-
Upper San Pedro River Valley including Sierra
Vista/Benson-Dragoon/Mule/Huachuca and Santa Rita Mountains including
Bisbee/Canelo Hills/Madera Canyon-Upper Santa Cruz River and Altar
Valleys including Nogales-Tucson Metro Area including Tucson/Green
Valley/Marana/Vail-
438 PM MST Tue Aug 10 2021
...A strong thunderstorm will impact portions of east central Pima,
west central Cochise and north central Santa Cruz Counties through
530 PM MST...
At 437 PM MST, Doppler radar was tracking a strong thunderstorm 10
miles north of Sonoita, or 19 miles east of Sahuarita, moving
northeast at 10 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Vail, Sonoita, Corona De Tucson and Madera Canyon.
This includes the following highways...
Interstate 10 between mile markers 281 and 287.
Route 83 between mile markers 35 and 58.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3165 11075 3177 11093 3204 11069 3187 11037
TIME...MOT...LOC 2337Z 226DEG 10KT 3184 11067
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
AHSpecial weather statement, Aug 10, 4:39 PM MST, 0 minutes before
Special Weather Statement
National Weather Service Tucson AZ
439 PM MST Tue Aug 10 2021
AZZ502-110015-
Tohono O'odham Nation including Sells-
439 PM MST Tue Aug 10 2021
...A strong thunderstorm will impact portions of north central Pima
County through 515 PM MST...
At 437 PM MST, Doppler radar was tracking a strong thunderstorm 13
miles southeast of Hickiwan, or 33 miles northwest of Sells, moving
southeast at 15 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Santa Rosa, Covered Wells, Vaya Chin, Mountain Village, San Luis and
Santa Rosa School.
This includes Route 86 between mile markers 80 and 92.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3222 11241 3244 11237 3237 11203 3210 11214
TIME...MOT...LOC 2337Z 293DEG 15KT 3226 11228
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
LJTThe office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 4:04 AM MST | Areal Flood Advisory | TWC | Pima, Pinal | 3 hr |
| Aug 10, 4:44 AM MST | Special Weather Statement | TWC | 46 min | |
| Aug 10, 5:12 AM MST | Flash Flood Warning | TWC | Pima, Pinal | 3 hr |
| Aug 10, 5:39 AM MST | Areal Flood Advisory | TWC | Pima, Pinal | 111 min |
| Aug 10, 6:26 AM MST | Flash Flood Warning | TWC | Pima, Pinal | 5 hr |
| Aug 10, 6:49 AM MST | Areal Flood Advisory | TWC | Cochise, Graham | 116 min |
| Aug 10, 6:55 AM MST | Areal Flood Advisory | TWC | Cochise, Pima, Pinal | 4 hr |
| Aug 10, 8:27 AM MST | Areal Flood Advisory | TWC | Graham, Greenlee | 3 hr |
| Aug 10, 8:32 AM MST | Flash Flood Warning | TWC | Greenlee | 3 hr |
| Aug 10, 9:11 AM MST | Areal Flood Advisory | TWC | Pima, Santa Cruz | 3 hr |
| Aug 10, 10:51 AM MST | Areal Flood Warning | TWC | Pima, Pinal | 18 hr |
| Aug 10, 11:00 AM MST | Areal Flood Advisory | TWC | Cochise, Pima, Pinal | 2 hr |
| Aug 10, 11:09 AM MST | Areal Flood Advisory | TWC | Cochise, Graham | 111 min |
| Aug 10, 11:41 AM MST | Flash Flood Warning | TWC | Cochise | 3 hr |
| Aug 10, 12:52 PM MST | Special Weather Statement | TWC | Cochise | 38 min |
| Aug 10, 12:55 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 50 min |
| Aug 10, 1:38 PM MST | Special Weather Statement | TWC | Cochise | 52 min |
| Aug 10, 1:43 PM MST | Areal Flood Advisory | TWC | Cochise | 3 hr |
| Aug 10, 1:46 PM MST | Areal Flood Advisory | TWC | Cochise | 119 min |
| Aug 10, 1:58 PM MST | Flash Flood Warning | TWC | Cochise | 3 hr |
| Aug 10, 2:00 PM MST | Special Weather Statement | TWC | 45 min | |
| Aug 10, 2:08 PM MST | Flash Flood Warning | TWC | Cochise | 2 hr |
| Aug 10, 2:39 PM MST | Flash Flood Warning | TWC | Cochise | 3 hr |
| Aug 10, 3:41 PM MST | Special Weather Statement | TWC | Santa Cruz | 34 min |
| Aug 10, 4:38 PM MST | Special Weather Statement | TWC | Santa Cruz | 52 min |
Nearby
Special Weather Statements in Arizona, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.